Abstract

This paper presents a series solution for electromagnetic wave propagation in a medium in which the dielectric constant is given by = 02 (z)r2, without recourse to the WKB approximation. The results have been put in a form suitable for numerical computation. Explicit expression has been obtained for the irradiance distribution in the paraxial region, when the incident wave front is plane gaussian. These investigations are applicable to propagation of laser beams in self-focusing fibers/rods.

© 1972 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Electromagnetic Wave Propagation in Radially and Axially Nonuniform Media: Geometrical-Optics Approximation

Mahendra Singh Sodha, Ajoy Kumar Ghatak, and D. P. S. Malik
J. Opt. Soc. Am. 61(11) 1492-1494 (1971)

Propagation of electromagnetic waves in a medium with random radial dielectric-constant gradient*

I. C. Goyal, M. S. Sodha, and A. K. Ghatak
J. Opt. Soc. Am. 63(8) 940-943 (1973)

Propagation of Plane Electromagnetic Waves in Inhomogeneous Media

Harold Osterberg
J. Opt. Soc. Am. 48(8) 513-521 (1958)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (45)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription